How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Elliott, LPCC, NCC Your Own Question

Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I am in 75 mg Effexor for 5 years ...I want to go on Wellbutrin.

Customer Question

I am in 75 mg Effexor for 5 years ...I want to go on Wellbutrin. How can I do without the terrible side effects of Effexor?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help.

Elliott, LPCC, NCC :

Changing to Wellbutrin is a good idea, if it is effective for you (as it is effective for many).

Elliott, LPCC, NCC :

If I had to take an antidepressant I would because it does not have many side effects,

Elliott, LPCC, NCC :

it does not have sexual side effects, it does not cause weight gain, and if you are a smoker (which I assume you are not) is one of the best aids to quit smokingl

Elliott, LPCC, NCC :

You must talk with your physician or pharmacist or BOTH and ask for the very slowest tapering schedule for getting off of Effexor. It is a very difficult drug to wean off of and the key is GOING VERY VERY VERY slow.

Elliott, LPCC, NCC :

Sorry for all the "verys" but that is the only way to safely and effectively do it. I am talking about several months.

Elliott, LPCC, NCC :

Try to hasten the product and you will remember our conversation and the word "VERY" in big letters.

Elliott, LPCC, NCC :

If a doctor tells you that you can do it in a few weeks, find another doctor.

JACUSTOMER-x3gcbikl- : Thank u.. I have tried before.. I got very sick...so example go on w and stay on e for several months? Would I feel any side effects in doing so? What is the amt they would give me starting on w?
Elliott, LPCC, NCC :

Sometimes doctors will help to wean off Effexor by substituting Prozac, little by little, to ease the pain of withdrawal. The Prozac is then easy to wean off of.

Elliott, LPCC, NCC :

How else may I help you?

Elliott, LPCC, NCC :

I wish you great success and shall keep you in my prayers.

Elliott, LPCC, NCC :

Warm regards

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Related Mental Health Questions